| Catalog Number |
5MAXACE064KIT-A |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/03/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a thrombectomy procedure, the technologist noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked in its packaging.The kinked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.
Additional Manufacturer Narrative
Result: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 58.0 cm from the hub.Conclusion: evaluation of the returned device confirmed it was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the tubing tray is not removed prior to withdrawing the catheter from the packaging shell, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.